Winter Storm, Petroleum
- When
- December 29, 10:00 PM MST to December 31, 1:00 AM MST
- Where
- Petroleum forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.118, -108.250 (the zone’s center; the record gives no point)
A strong area of low pressure developed in northern Wyoming during the evening of the 29th, and tracked out into the western Dakotas during the afternoon of the 30th. A mix of sleet, freezing rain, and snow spread across northeast Montana during the late evening hours of the 29th, and changed over to all snow overnight.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
A strong area of low pressure developed in northern Wyoming during the evening of the 29th, and tracked out into the western Dakotas during the afternoon of the 30th. A mix of sleet, freezing rain, and snow spread across northeast Montana during the late evening hours of the 29th, and changed over to all snow overnight. The snow continued during the day on the 30th, and tapered off from west to east across the area during the evening. The snow was accompanied by northwest wind of 20 to 30 mph with gusts to around 45 mph. The strong wind produced considerable blowing and drifting snow which continued into the pre dawn hours of the 31st. Many areas had a period of freezing rain and sleet at the onset of the storm which produced a layer of ice. Snowfall amounts generally ranged from 2 to 7 inches across northeast Montana. There were numerous reports of significant blowing and drifting snow, and several reports of snowdrifts that were 3 to 4 feet deep. By the evening of the 30th many roads were either closed or open to emergency travel only. The wind also combined with temperatures that were in the single digits to produce wind chills of 15 to 30 below zero.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Dec 29, 8:35 PM MST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 835 PM MST WED DEC 29 2004 ...WINTER WEATHER ADVISORY FOR TONIGHT AND THURSDAY... ...LAKE WIND ADVISORY FOR FORT PECK LAKE FOR TONIGHT AND THURSDAY... .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT... WILL MAKE ONLY A FEW CHANGES TO CURRENT PACKAGE AS EVOLUTION OF IMPENDING STORM APPEARS TO BE ON TRACK FOR THE MOMENT. SURFACE LOW PRESSURE DEEPENING ACROSS SOUTH CENTRAL MONTANA AND NORTH CENTRAL WYOMING AS SHORTWAVE ENERGY WITH DEVELOPING CLOSED LOW ALOFT IN THE SOUTHWEST FLOW ALOFT MOVES INTO WYOMING. IN RESPONSE TO THE DEEPENING SURFACE LOW IS A TIGHTENING PRESSURE GRADIENT ACROSS NORTHEAST MONTANA. WIND ALREADY SHOWING SIGNS OF BEING A BIT STRONGER THAN PERHAPS THOUGHT FOR TONITE...SO WILL ADD A FEW MORE MPH AND SOME GUSTINESS TO THE OVERNITE WIND IN THE EASTERN PORTION OF THE CWA AND MOVE UP THE ONSET OF THE LAKE WIND ADVISORY TO MIDNIGHT JUST TO BE ON THE SAFE SIDE. OTHERWISE CURRENT FORECAST LOOKING PRETTY GOOD AND WE SHOULD SEE SNOW BEGIN TO DEVELOP ACROSS THE CWA AFTER MIDNIGHT. .PREVIOUS FORECAST... APPROACHING WINTER STORM AND ASSOCIATED WEATHER CUMULATIVELY MAIN FORECAST PROBLEM FOR SHORT TERM...ESPECIALLY LATER FIRST PERIOD THROUGH SECOND PERIOD. MODELS SOLUTIONS HAVE CONVERGED CLOSER TO GFS...BUT REMAIN CONCERNED ABOUT INITIALIZATION ERRORS IN GFS... APPEARS TO BE TOO FAR EAST WITH VORT MAX AND SURFACE LOW LIFTING OUT OF SOUTHERN GREAT BASIN. HAVE PRIMARILY USED BLEND OF GFS AND NGM TO DEVELOP FORECAST...AND WORKED AT BLENDING WITH ADJACENT OFFICES. TONIGHT...DEEP UPPER LOW OVER WESTERN CONUS EJECTING A STRONG VORT CENTER NORTH AND EAST AS AN EVEN STRONGER VORT DIGS SOUTH OUT OF GULF OF ALASKA. INDUCED RIDGE DOWNSTREAM OF TROUGH HAS AMPLIFIED OVER EASTERN MONTANA...LEAVING FLOW NEARLY DUE SOUTHERLY ACROSS INTERIOR WEST. CONCERN REMAINS THAT THIS FLOW WILL TAKE VORT AND ASSOCIATEDERING IN OVER NORTHERN ZONES DUE TO NORTHERLY FLOW...SOME NORTHERN ZONES LIKELY TO SEE ONLY FALLING TEMPERATURES...WITH COLD AIR ADVECTION STRENGTHENING THROUGH DAY. CURRENT THINKING KEEPS WIND CHILLS ABOVE CRITICAL THRESHOLD BECAUSE WINDS STRONGEST BEFORE COLDEST AIR CAN REACH CWA. ENDED ADVISORIES AT CLOSE OF THIS PERIOD ...BUT MAY NEED TO EXTEND AND HOUR OR TWO INTO FOLLOWING PERIOD. THURSDAY NIGHT/FRIDAY...EXPECT STORM SYSTEM TO SHIFT EAST INTO NORTH DAKOTA...TAKING BEST CHANCE OF SNOW EAST OF CWA. TIMING DEPENDENT UPON HOW QUICKLY SYSTEM BECOMES VERTICALLY STACKED...WITH IMPACTS ON WINDS AND PRECIPITATION DEPENDENT UPON HOW FAR WEST WRAP-AROUND PRECIP MAY REACH. HAVE TAKEN MORE PROGRESSIVE SOLUTION IN GFS/NGM WHICH WILL BRING A LULL AHEAD OF ANOTHER ALBEIT WEAKER SHORT WAVE TROUGH CROSSING REGION GENERATING ADDITIONAL LIGHT SNOW. HAVE CHANCE GN GN GN BZ BZ AVG CLOUDS BK BK BK BK BK BK BK BK BK BK BK BK BK BK OV OV BK BK POP 12HR 40 30 30 30 30 30 30 30 30 SNOW C C C C C C C C C C C C C C C C C C SDZ001-301834- BUFFALO-HARDING SD 45.60N 103.55W 834 PM MST WED DEC 29 2004 DATE THU 12/30/04 FRI 12/31/04 SAT UTC 3HRLY 22 01 04 07 10 13 16 19 22 01 04 07 10 13 16 19 22 01 04 07 10 13 MST 3HRLY 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 MIN/MAX 28 36 12 23 5 TEMP 33 31 29 30 35 33 27 21 17 15 15 14 15 21 21 14 10 8 8 7 DEWPT 26 24 22 21 20 20 20 19 17 15 12 10 10 9 11 9 7 4 2 0 RH 75 75 75 69 54 58 74 92100100 88 84 80 59 65 80 87 83 76 72 WIND DIR SE SE N NW NW NW NW NW NW NW NW N E SE SE SE SE SE E W WIND SPD 13 10 3 12 24 28 28 27 25 21 16 11 11 12 12 12 12 13 12 13 WIND GUST 34 39 39 37 35 32 CLOUDS OV OV OV OV OV BK BK BK BK BK BK BK BK BK BK BK BK BK BK BK POP 12HR 70 70 40 20 40 QPF 12HR 0.07 0.06 0.01 0 0 SNOW 12HR 00-00 2 00-00 FRZG RAIN L L SNOW L L C C L L C C S S S S S S C C C C C RAIN C C OBVIS BS BS BS BS DATE 01/01/05 SUN 01/02/05 MON 01/03/05 TUE 01/04/05 WED 01/05/05 UTC 6HRLY 19 01 07 13 19 01 07 13 19 01 07 13 19 01 07 13 19 01 MST 6HRLY 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 MAX/MIN 13 -3 9 -1 10 0 11 1 9 TEMP 11 3 -1 -2 6 3 1 0 8 4 1 0 9 5 2 2 7 4 DEWPT 0 0 -3 -5 -4 -4 -4 -3 1 2 -1 -3 1 3 -1 -4 -3 -1 PWIND DIR NW NW SE SE SE E NE N N WIND CHAR BZ BZ GN GN GN GN GN BZ BZ AVG CLOUDS BK BK BK BK BK BK SC BK BK BK BK BK BK BK OV OV BK BK POP 12HR 30 30 20 20 30 30 30 30 30 SNOW C C C C S S S S C C C C C C C C C C SDZ029-301834- CUSTER-CUSTER SD 43.73N 103.62W 834 PM MST WED DEC 29 2004 DATE THU 12/30/04 FRI 12/31/04 SAT UTC 3HRLY 22 01 04 07 10 13 16 19 22 01 04 07 10 13 16 19 22 01 04 07 10 13 MST 3HRLY 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 MIN/MAX 31 39 19 33 11 TEMP 35 33 32 33 38 37 32 27 23 22 21 20 23 30 30 19 15 14 13 12 DEWPT 22 21 20 20 21 22 23 22 19 16 12 8 8 8 10 9 7 4 0 -3 RH 59 61 61 58 50 54 69 81 84 77 68 59 52 39 42 64 70 64 5 6 14 8 DEWPT -3 -3 -5 -5 -5 -5 -6 -6 -2 1 -1 -1 3 4 0 -3 -2 -1 PWIND DIR W NW SE S SE E NE N NW WIND CHAR BZ GN GN GN GN GN BZ BZ BZ AVG CLOUDS BK BK BK BK BK BK BK BK BK BK BK BK BK BK OV OV BK BK POP 12HR 40 30 20 30 30 30 30 30 30 SNOW C C C C S S C C C C C C C C C C C C SDZ013-301834- FAITH-MEADE SD 45.02N 102.04W 834 PM MST WED DEC 29 2004 DATE THU 12/30/04 FRI 12/31/04 SAT UTC 3HRLY 22 01 04 07 10 13 16 19 22 01 04 07 10 13 16 19 22 01 04 07 10 13 MST 3HRLY 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 MIN/MAX 28 44 13 28 RAIN S S C C C C C C MOZ058-301834- ROLLA/VICHY-MARIES MO 38.14N 91.77W 934 PM CST WED DEC 29 2004 DATE THU 12/30/04 FRI 12/31/04 SAT UTC 3HRLY 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 CST 3HRLY 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 MIN/MAX 45 69 48 63 44 TEMP 46 47 49 56 65 68 60 56 54 52 50 52 59 62 55 51 49 48 46 DEWPT 46 47 49 53 55 55 54 52 50 45 43 43 45 42 39 40 40 41 43 RH 100100100 90 70 63 81 86 86 77 77 71 60 48 55 66 71 77 89 WIND DIR S S S SW SW SW SW SW SW SW SW SW W SW S S S S S WIND SPD 12 14 14 19 24 25 23 23 19 16 13 11 9 6 5 9 12 12 11 CLOUDS SC SC BK SC SC SC SC SC SC SC FW FW FW FW FW SC SC SC SC POP 12HR 10 20 20 10 20 QPF 12HR 0 0.03 0.04 0 0.03 RAIN SHWRS S S S S S S S S C TSTMS C OBVIS PF PF DATE 01/01/05 SUN 01/02/05 MON 01/03/05 TUE 01/04/05 WED 01/05/05 UTC 6HRLY 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 CST 6HRLY 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 MAX/MIN 60 46 50 32 44 33 45 36 46 TEMP 56 54 49 46 49 42 37 34 41 39 36 34 42 41 39 37 44 40 DEWPT 45 49 48 45 41 36 32 29 29 30 31 33 34 35 35 34 34 34 PWIND DIR S S NW N NE E SE SW W WIND CHAR BZ BZ BZ BZ GN GN GN BZ BZ AVG CLOUDS SC BK BK BK BK BK BK BK BK BK BK BK BK BK BK BK BK SC MOZ058-301834- ROLLA/VICHY-MARIES MO 38.14N 91.77W 934 PM CST WED DEC 29 2004 DATE THU 12/30/04 FRI 12/31/04 SAT UTC 3HRLY 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 CST 3HRLY 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 MIN/MAX 45 69 48 63 44 TEMP 46 47 49 56 65 68 60 56 54 52 50 52 59 62 55 51 49 48 46 DEWPT 46 47 49 53 55 55 54 52 50 45 43 43 45 42 39 40 40 41 43 RH 100100100 90 70 63 81 86 86 77 77 71 60 48 55 66 71 77 89 WIND DIR S S S SW SW SW SW SW SW SW SW SW W SW S S S S S WIND SPD 12 14 14 19 24 25 23 23 19 16 13 11 9 6 5 9 12 12 11 CLOUDS SC SC BK SC SC SC SC SC SC SC FW FW FW FW FW SC SC SC SC POP 12HR 10 20 20 10 20 QPF 12HR 83 93 96 93 86 80 64 54 64 74 80 86 93 WIND DIR S S S S S S S S SW SW SW SW SW S S S S S S WIND SPD 10 11 11 14 20 20 20 18 13 10 8 6 6 6 5 5 6 6 6 CLOUDS SC SC SC SC SC SC SC SC SC SC SC SC FW SC SC SC SC SC BK POP 12HR 10 20 20 10 20 QPF 12HR 0 0.02 0.03 0 0.05 RAIN SHWRS S S S S S S S S C TSTMS C OBVIS PF PF DATE 01/01/05 SUN 01/02/05 MON 01/03/05 TUE 01/04/05 WED 01/05/05 UTC 6HRLY 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 CST 6HRLY 12 18 00 06 12 18 AY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN THE LOWER 30S. LOWS NEAR 20. .MONDAY NIGHT...CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. LOWS NEAR 15. .TUESDAY...CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN THE UPPER 20S. .TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SNOW. HIGHS IN THE MID 20S. LOWS 10-15. = UTZ005-301200- GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 540 PM MST WED DEC 29 2004 .TONIGHT...MOSTLY CLOUDY WITH SCATTERED SNOW SHOWERS...MIXED WITH RAIN IN THE EVENING. LOWS IN THE UPPER 20S. WEST WINDS 10-20 MPH. CHANCE OF RAIN AND SNOW 40 PERCENT. .THURSDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF RAIN AND SNOW. HIGHS IN THE LOWER 40S. .THURSDAY NIGHT...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF RAIN AND SNOW. LOWS IN THE UPPER 20S. .FRIDAY...A 70 PERCENT CHANCE OF SNOW. ACCUMULATIONS POSSIBLE. HIGHS IN THE LOWER 40S. .FRIDAY NIGHT...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. LOWS IN THE MID 20S. .NEW YEARS DAY...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SNOW. HIGHS IN THE MID 30S. .SATURDAY NIGHT...MOSTLY CLOUDY. LOWS IN THE LOWER 20S. .SUNDAY THROUGH MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN THE MID 30S. LOWS IN THE LOWER 20S. .MONDAY NIGHT AND TUESDAY...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SNOW. HIGHS IN THE LOWER TO MID 30S. LOWS IN THE LOWER 20S. .TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SNOW. HIGHS IN THE UPPER 20S. LOWS NEAR 20. = UTZ006-301200- WASATCH MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY 835 PM MST WED DEC 29 2004 UPDATED TONIGHT ...SNOW ADVISORY TONIGHT... ...WINTER STORM WATCH THURSDAY NIGHT THROUGH FRIDAY NIGHT... .TONIGHT...OCCASIONAL SNOW SHOWERS...WITH LOCAL RAIN SHOWERS LOWEST VALLEYS UNTIL MIDNIGHT. ADDITIONAL ACCUMULATION 1-4 INCHES. LOWS IN THE MID 20S. SOUTH WINDS 10-20 MPH. .THURSDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN THE LOWER 40S. .THURSDAY NIGHT...MOSTLY CLOUDY WITHT TO CANCEL WINTER STORM WARNING ...WINTER STORM WATCH THURSDAY NIGHT THROUGH FRIDAY NIGHT... .TONIGHT...MOSTLY CLOUDY WITH SCATTERED SNOW SHOWERS. LOWS NEAR 20. CHANCE OF SNOW 50 PERCENT. .THURSDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN THE LOWER 30S. .THURSDAY NIGHT...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. LOWS NEAR 20. .FRIDAY...A 70 PERCENT CHANCE OF SNOW. ACCUMULATIONS POSSIBLE. HIGHS IN THE LOWER 30S. .FRIDAY NIGHT...BREEZY. MOSTLY CLOUDY WITH A 60 PERCENT CHANCE OF SNOW. LOWS 15-20. WEST WINDS 15-25 MPH. .NEW YEARS DAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN THE UPPER 20S. .SATURDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SNOW. LOWS 10-15. .SUNDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN THE UPPER 20S. .SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY WITH A 60 PERCENT CHANCE OF SNOW. HIGHS IN THE UPPER 20S. LOWS NEAR 10. .MONDAY NIGHT AND TUESDAY...CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. MOZ058-301834- ROLLA/VICHY-MARIES MO 38.14N 91.77W 934 PM CST WED DEC 29 2004 DATE THU 12/30/04 FRI 12/31/04 SAT UTC 3HRLY 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 CST 3HRLY 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 MIN/MAX 45 69 48 63 44 TEMP 46 47 49 56 65 68 60 56 54 52 50 52 59 62 55 51 49 48 46 DEWPT 46 47 49 53 55 55 54 52 50 45 43 43 45 42 39 40 40 41 43 RH 100100100 90 70 63 81 86 86 77 77 71 60 48 55 66 71 77 89 WIND DIR S S S SW SW SW SW SW SW SW SW SW W SW S S S S S WIND SPD 12 14 14 19 24 25 23 23 19 16 13 11 9 6 5 9 12 12 11 CLOUDS SC SC BK SC SC SC SC SC SC SC FW FW FW FW FW SC SC SC SC POP 12HR 10 20 20 10 20 QPF 12HR ER 30S. LOWS 15-20. .MONDAY NIGHT AND TUESDAY...CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN THE MID 20S TO LOWER 30S. LOWS 15-20. .TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SNOW. HIGHS IN THE MID 20S. LOWS 10-15. = UTZ019-301200- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 400 PM MST WED DEC 29 2004 .TONIGHT...CLOUDY WITH SCATTERED RAIN SHOWERS. ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL THIS EVENING. LOWS IN THE MID 30S. WEST WINDS 10-20 MPH IN THE EVENING LOCALLY STRONGER NEAR SHOWERS. CHANCE OF RAIN 40 PERCENT. .THURSDAY...MOSTLY CLOUDY WITH A 20 PERCENT CHANCE OF RAIN. HIGHS IN THE LOWER 50S. .THURSDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF RAIN. LOWS IN THE UPPER 30S. .FRIDAY...CLOUDY WITH A 60 PERCENT CHANCE OF RAIN. HIGHS IN THE LOWER 50S. .FRIDAY NIGHTE LOWER 20S. .TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SNOW. HIGHS IN THE LOWER 30S. LOWS NEAR 20. = UTZ021-301200- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITY OF...BULLFROG 835 PM MST WED DEC 29 2004 UPDATED TONIGHT AND THURSDAY .TONIGHT...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF RAIN SHOWERS... SNOW OVER HIGHER TERRAIN. LITTLE ACCUMULATIONS. LOWS IN THE MID 30S. SOUTHWEST WINDS 10-20 MPH. .THURSDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF RAIN AND SNOW. HIGHS IN THE UPPER 40S. .THURSDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF RAIN AND SNOW. LOWS IN THE LOWER 30S. .FRIDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF RAIN AND SNOW. HIGHS IN THE UPPER 40S. .FRIDAY NIGHT...MOSTLY CLOUDY WITH A 60 PERCENT CHANCE OF RAIN AND SNOW. LOWS IN THE LOWER 30S. .NEW YEARS DAY...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF RAIN AND SNOW. HIGHS IN THE MID 40S. .SATURDAY NIGHT...PARTLY CLOUDY. LOWS IN THE UPPER 20S. .SUNDAY...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF RAIN AND SNOW. HIGHS IN THE MID 40S. .SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF RAIN AND SNOW. HIGHS IN THE MID 40S. LOWS AROUND 30. .MONDAY NIGHT AND TUESDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF RAIN AND SNOW. HIGHS NEAR 40. LOWS IN THE UPPER 20S. .TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY. HIGHS IN THE UPPER 30S. LOWS IN THE MID 20S. =
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 911 PM MST WED DEC 29 2004 MTZ016>027-059>062-301300- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-DANIELS- DAWSON-EASTERN ROOSEVELT-GARFIELD-MCCONE-NORTHERN PHILLIPS- NORTHERN VALLEY-PETROLEUM-PRAIRIE-RICHLAND-SHERIDAN- SOUTHWEST PHILLIPS-WESTERN ROOSEVELT-WIBAUX- 911 PM MST WED DEC 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA .DAY ONE... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT FOR TONIGHT FOR ALL OF NORTHEAST MONTANA. REFER TO GTFWSWGGW OR WWUS45 KGGW FOR ADDITIONAL INFORMATION. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE TONIGHT AS WELL. REFER TO GTFNPWGGW OR WWUS75 KGGW FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN... A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 5 PM FOR ALL OF NORTHEAST MONTANA. REFER TO GTFWSWGGW OR WWUS45 KGGW FOR ADDITIONAL INFORMATION. A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT THROUGH 6 PM. REFER TO GTFNPWGGW OR WWUS75 KGGW FOR ADDITIONAL INFORMATION. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED A THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
16 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429866, 5429871, 5429452, 5429453, 5429867, 5431158, 5429868, 5429870, 5431153, 5431154, 5431156, 5429454, 5429865, 5429869, 5431157, 5431155.